Discussions that mention cardura

High & Low Blood Pressure board


Hi everyone...just an update on what's been happening lately with my new doctor etc. I had two weeks on 120mg propranolol and 40mg furosemide. My sense of detachment and apathy escalated, and I was so tired, I didn't know what to do with myself. Just wanted to curl up and forget things completely. My son told me he and his partner are expecting a baby in the summer, and to my horror I could not care less! Of course I showed him I was overjoyed, but inside it means nothing to me. How bad is that :( That isn't me at all.

So......off to yet another doctor, who I saw last Thursday. She was nice, but isn't convinced the propranolol is causing my apathy, even though I told her it came on when I started on 40mg last year and has got worse since being increased to 120mg. What do you have to do? And, to top it all, she wants me to take doxyzosin, or Cardura. Well......I've done a bit of reading about it and I am literally terrified to take it :eek: I know it's not that often prescribed and I've been hearing about some pretty awful reactions. To someone who is a bit med sensitive that's extremely frightening. She dropped my propranolol to 80mg sustained release.

As yet, I've not found the courage to put a doxyzosin tablet in my mouth, so I am just on the propranolol and furosemide. I still feel very tired and extremely detached from things, and I don't know whether to go back yet again to admit I'm too frightened and ask to try another ACE inhibitor instead. She reckoned I might react badly as I'd reacted to lisinopril. What do you think? Is it possible to try others from the same class without reacting?

My husband is fed up with me. He says I never listen to doctors. I say it's the other way round. Do you think I should just throw caution to the wind and swallow a tablet? Any feedback gratefully received, thank you :)

Maureen
Hi Maureen, :)

Like previous posters, I too can relate. When it comes to husbands, some are unwilling to take on the challenge of helping us through our struggles with side effects, anxiety and depression. I wish I could say they get used to it. Some never do and get stuck in a denial mode. As you say, they just want everything to return to normal.

How good is your blood pressure control? Is there a need for another antihypertensive drug? If I were you, I'd put this question to my doctor. I guess a dosage increase of existing medication is not an option. I would add Cardura to my therapy only as a last resort. Did you know that it causes cardiac toxicity in animals? You don't say what your reaction to an ACE inhibitor was. Was it an allergic reaction, or did you find the actual side effects (such as cough) intolerable? This morning while reading about renovascular stuff I came across a mention of people with bad reactions to ACEs or ARBs when initiating therapy. Apparently, complete intolerance of either of these two types of drugs can be an indication of certain kidney problems. I cannot tolerate the two ARBs I have tried to date at all. They make me violently ill. If you had such a reaction to an ACE inhibitor, I'd stay away from the entire drug class. Do you also have kidney issues? I do and am on two diuretics. Has your doctor considered adding another diuretic? It is not an uncommon practice, as long as a potassium-sparing drug (like an ACE, ARB or a potassium-sparing diuretic) is being used as well.

I hope the lower dosage of your medications will result in fewer and milder side effects. It would be nice if you achieved good blood pressure control on existing medication without the addition of another drug.

PS. Has your doctor suggested an ARB? (also good for kidney issues where an ACE is not tolerated)

Best of luck,
flowergirl